Alert archive / California / Gale Watches in 2016

Gale Watch 3, NWS San Francisco Bay Area, CA

December 29, 2016

NWS San Francisco Bay Area, CA issued this gale watch at Dec 29, 2016, 9:10 PM PST. It took effect at Dec 31, 2016, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 29, 2016, 9:10 PM PST (05:10 UTC)
In effect from
Dec 31, 2016, 4:00 AM PST
Expired
Dec 30, 2016, 2:33 PM PST
In force
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

909 
WHUS76 KMTR 300510
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
910 PM PST THU DEC 29 2016


PZZ545-301315-
/O.CAN.KMTR.RB.Y.0047.000000T0000Z-161230T1100Z/
/O.CON.KMTR.SC.Y.0260.161231T0200Z-161231T1200Z/
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO
10 NM-
910 PM PST THU DEC 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO
4 AM PST SATURDAY...
...SMALL CRAFT ADVISORY FOR ROUGH BAR IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR ROUGH BAR. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT FROM 6 PM FRIDAY TO 4 AM PST SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-301315-
/O.CON.KMTR.SC.Y.0260.161230T1500Z-161231T1200Z/
/O.NEW.KMTR.GL.A.0003.161231T1200Z-170101T0000Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
910 PM PST THU DEC 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO
4 AM PST SATURDAY...
...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM
7 AM FRIDAY TO 4 AM PST SATURDAY. 

* WINDS AND WAVES: NORTHWEST WINDS INCREASING TO 15 TO 25 KT
  FRIDAY AND 25 TO 35 KT SATURDAY. COMBINED SEAS IBUILDING TO 12
  TO 20 FEET SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ571-301315-
/O.CON.KMTR.SC.Y.0260.161231T0200Z-161231T1200Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
910 PM PST THU DEC 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO
4 AM PST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO 4 AM
PST SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-301315-
/O.CON.KMTR.SC.Y.0260.161231T0200Z-161231T1200Z/
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
910 PM PST THU DEC 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO
4 AM PST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO 4 AM
PST SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ576-301315-
/O.CON.KMTR.SC.Y.0260.161231T0200Z-161231T1200Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
910 PM PST THU DEC 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO
4 AM PST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO 4 AM
PST SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-301315-
/O.CON.KMTR.SC.Y.0260.161231T0000Z-161231T1200Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
910 PM PST THU DEC 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO
4 AM PST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 4 AM
PST SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
033 
WHUS76 KMTR 301108
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
308 AM PST FRI DEC 30 2016



PZZ571-301915-
/O.EXT.KMTR.SC.Y.0260.161231T0200Z-170102T0000Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
308 AM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
4 PM PST SUNDAY...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-301915-
/O.EXT.KMTR.SC.Y.0260.161231T0200Z-170101T0000Z/
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
308 AM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
4 PM PST SATURDAY...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ576-301915-
/O.EXT.KMTR.SC.Y.0260.161231T0200Z-170101T0000Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
308 AM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
4 PM PST SATURDAY...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-301915-
/O.CON.KMTR.SC.Y.0260.161230T1500Z-161231T1200Z/
/O.EXT.KMTR.GL.A.0003.161231T1200Z-170102T0000Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
308 AM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 4 AM PST SATURDAY...
...GALE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

* WINDS AND WAVES: NORTHWEST WINDS INCREASING TO 15 TO 25 KT
  FRIDAY AND 25 TO 35 KT SATURDAY WITH HIGHER GUSTS. COMBINED SEAS
  BUILDING TO 14 TO 18 FEET SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ540-301915-
/O.CON.KMTR.SC.Y.0260.161231T0000Z-161231T1200Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
308 AM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM PST SATURDAY...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-301915-
/O.CON.KMTR.SC.Y.0260.161231T0200Z-161231T1200Z/
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO
10 NM-
308 AM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 AM PST SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
821 
WHUS76 KMTR 301633
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
833 AM PST FRI DEC 30 2016

PZZ570-310045-
/O.CON.KMTR.SC.Y.0260.000000T0000Z-161231T1200Z/
/O.CON.KMTR.GL.A.0003.161231T1200Z-170102T0000Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
833 AM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

* WINDS AND WAVES: NORTHWEST WINDS INCREASING TO 15 TO 25 KT 
  FRIDAY AND 25 TO 35 KT SATURDAY WITH HIGHER GUSTS. COMBINED 
  SEAS BUILDING TO 14 TO 18 FEET SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ571-310045-
/O.CON.KMTR.SC.Y.0260.161231T0200Z-170102T0000Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
833 AM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 PM PST SUNDAY...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-310045-
/O.CON.KMTR.SC.Y.0260.161231T0200Z-170101T0000Z/
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
833 AM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 PM PST SATURDAY...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ576-310045-
/O.CON.KMTR.SC.Y.0260.161231T0200Z-170101T0000Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
833 AM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 PM PST SATURDAY...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-310045-
/O.CON.KMTR.SC.Y.0260.161231T0000Z-161231T1200Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
833 AM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM PST SATURDAY...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-310045-
/O.CON.KMTR.SC.Y.0260.161231T0200Z-161231T1200Z/
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO
10 NM-
833 AM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 AM PST SATURDAY...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
706 
WHUS76 KMTR 302233
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
233 PM PST FRI DEC 30 2016

PZZ570-310645-
/O.CON.KMTR.SC.Y.0260.000000T0000Z-161231T1200Z/
/O.UPG.KMTR.GL.A.0003.161231T1200Z-170102T0000Z/
/O.NEW.KMTR.GL.W.0026.161231T1200Z-170101T1800Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
233 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...
...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* WINDS: NORTHWEST WINDS INCREASING TO 20 TO 30 KT ON SATURDAY
  WITH OCCASIONAL GUSTS TO 40 KT...MAINLY FOR THE EXTREME OUTER
  WATERS. NORTHWEST SWELLS BUILDING TO 16 TO 20 FEET SATURDAY.

* WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


&&

$$

PZZ575-310645-
/O.EXT.KMTR.SC.Y.0260.161231T0200Z-170102T0000Z/
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
233 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
4 PM PST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 4 PM PST SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ571-310645-
/O.CON.KMTR.SC.Y.0260.161231T0200Z-170102T0000Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
233 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 PM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 PM PST SUNDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ576-310645-
/O.CON.KMTR.SC.Y.0260.161231T0200Z-170101T0000Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
233 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 PM PST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 PM PST SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-310645-
/O.CON.KMTR.SC.Y.0260.161231T0000Z-161231T1200Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
233 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-310645-
/O.CON.KMTR.SC.Y.0260.161231T0200Z-161231T1200Z/
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO
10 NM-
233 PM PST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 AM PST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 AM PST SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale watch went out at Dec 29, 8:51 PM PST, 19 minutes earlier.

Area forecast discussion, Dec 29, 8:51 PM PST, 19 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
851 PM PST Thu Dec 29 2016

.SYNOPSIS...A weak weather system moving in from the southwest
may bring light precipitation to the far southern portion of our
area late tonight and Friday. The first of two cold weather
systems will then drop in from the north Friday night and Saturday
with the second to follow by Monday and Tuesday. Much cooler
temperatures are expected over the weekend and through next week,
along with scattered showers at times with low snow levels.
Widespread nighttime freezing temperatures are possible by the
middle of next week.

&&

.DISCUSSION...As of 8:50 PM PST Thursday...Evening satellite
imagery shows high clouds beginning to overspread our area from
the south as a system off the southern California coast begins
tracking to the east-northeast. Latest model guidance is
consistent with previous model runs in spreading light rain across
southern Monterey County and far southern San Benito County late
tonight and Friday. The remainder of our forecast area should
remain dry on Friday, but cooler conditions are expected in all
areas.

Another weather system, currently located over southern
British Columbia, is forecast to drop south into northern
California by Friday evening and then be centered near Monterey
Bay by late Saturday morning. Scattered showers are possible
across most of our area from late Friday night into Saturday
morning, and showers may linger across the south into Saturday
afternoon. Moisture with this system will be limited and so rainfall
amounts are expected to generally be less than a tenth of an inch,
although the latest NAM forecasts as much as two-tenths over the
Santa Lucia Mountains. This system will be quite cold and light snow
could fall as low as 2500 feet. Dry weather is expected across all
areas by Saturday evening (New Years Eve). New Years Eve will be
cool with overnight lows mostly in the 30s and lower 40s.

By New Years Day a high amplitude upper ridge is forecast to
develop over the Gulf of Alaska. This will allow a cold upper
trough in western Canada to drop down the eastern flank of the
ridge and into the Pacific Northwest and northern California by
late New Years Day. Like the previous system on Saturday, this
second, colder, system will also be quite dry. However, it is
expected to settle into our area for a longer period of time and
develop more over-water trajectory which should mean somewhat more
moisture entrainment. Showers could begin in our area as early as
Sunday afternoon, but more likely not until late Monday. Model
consensus indicates our best chance of precipitation with this
second cold system will be from Monday evening through Tuesday.
Precipitation amounts of up to a quarter inch are possible
through Tuesday, although the 00Z GFS, which develops more over-
water trajectory, forecasts locally up to a half inch. The primary
impact from the cold system early next week will be low snow
levels. Snow levels are currently forecast to drop as low as 1000
feet by Tuesday morning, but some model output suggests snow
levels could drop even lower, with a rain/snow mix possible close
to sea level. There is still a great deal of uncertainty regarding
snow levels and snowfall accumulation potential with the system
early next week, but the upshot is that our area should be
prepared for low snow levels by late Monday and early Tuesday with
possible light snow accumulation as low as the summit of highway
17 and other high elevation roadways.

Precipitation is expected to taper off by midweek and the
combination of a very cold airmass and clearing skies may result
in two to three nights of widespread freezing temperatures across
our area starting Tuesday Night. As of now, the coldest night
looks to be Wednesday night when some inland valleys may drop into
the teens and freezing temperatures will occur all the way to the
coast.

&&

.AVIATION...As of 4:00 PM PST Thursday...Light easterly flow
continues over the area around a low pressure system off the
southern California coast. This low will stay well south of the
area with only some high clouds spreading over the area.
VFR expected through Friday except for some fog near STS
overnight.

Vicinity of KSFO...VFR with generally easterly winds under 10 KT.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...VFR with high clouds. There is a very
slight chance at light showers towards the end of the forecast
period for MB Terminals, but confidence is really low to include
in the tafs. Light winds becoming east to southeast winds after
04Z.

&&

.MARINE...as of 12:00 PM PST Thursday...Generally light easterly
and northeasterly winds will prevail today. the only exception
will be for areas around and west of the golden gate...where
offshore flow is funneling through and creating very gusty
easterly winds at times. winds will improve by this afternoon. in
addition...conditions for rough bar will exist through early
friday morning. by tomorrow winds will increase and turn northerly
through the weekend as a low pressure system drops south along the
west coast. moderate northwest swell will build today and remain
elevated through the end of the year.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...Rough Bar Advisory for SF Bar until 3 AM

&&

PUBLIC FORECAST: Dykema
AVIATION: W Pi
MARINE: BAM

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
Hazardous weather outlook, Dec 29, 9:03 PM PST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
903 PM PST THU DEC 29 2016

CAZ006-505>513-516>518-528>530-301400-
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
903 PM PST THU DEC 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA
AND MONTEREY BAY AREA

.DAY ONE...THURSDAY NIGHT

PARTLY CLOUDY SKIES ARE EXPECTED...ALONG WITH COOL TEMPERATURES.
OVERNIGHT LOWS WILL MOSTLY BE IN THE 30S AND LOWER 40S.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TWO COLD WEATHER SYSTEMS WILL DROP SOUTH OUT OF WESTERN CANADA AND
INTO CALIFORNIA DURING THIS PERIOD OF TIME. THE FIRST WILL PRODUCE
SCATTERED LIGHT SHOWERS ACROSS THE REGION LATE FRIDAY NIGHT INTO
SATURDAY WITH SNOW LEVELS DROPPING AS LOW AS 2500 FEET. DRY
WEATHER IS EXPECTED TO RETURN BY SATURDAY EVENING.

THE SECOND SYSTEM WILL BE EVEN COLDER AND PRODUCE SCATTERED
PRECIPITATION FROM LATE SUNDAY THROUGH TUESDAY. THE BEST CHANCE OF
PRECIPITATION WILL BE FROM MONDAY EVENING THROUGH TUESDAY. THIS
SECOND SYSTEM WILL BE VERY COLD AND SNOW LEVELS MAY DROP AS LOW AS
1000 FEET BY TUESDAY MORNING. PRECIPITATION IS EXPECTED TO TAPER
OFF BY MIDWEEK AND THERE MAY BE TWO TO THREE NIGHTS OF FREEZING
NIGHTTIME TEMPERATURES BEGINNING ON TUESDAY NIGHT. THE COLDEST
NIGHT IS EXPECTED TO BE WEDNESDAY NIGHT WHEN LOW TEMPERATURES MAY
DROP INTO THE TEENS IN THE COLDEST VALLEYS AND DOWN TO FREEZING
ALL THE WAY TO THE COAST.

POTENTIAL WEATHER HAZARDS NEXT WEEK INCLUDE:

* LOW ELEVATION SNOWFALL ACCUMULATION: SNOW MAY FALL AS LOW AS
  THE SUMMIT OF HIGHWAY 17 AND OTHER HIGHER ELEVATION ROADWAYS IN
  THE SAN FRANCISCO BAY AREA...POTENTIALLY IMPACTING TRAVEL
  THROUGH THE HILLS.
* VERY COLD TEMPERATURES: NIGHTTIME TEMPERATURES BY MIDWEEK MAY
  DROP BELOW FREEZING ACROSS MUCH OF THE REGION. THERE MAY BE UP
  TO THREE CONSECUTIVE NIGHTS OF FREEZING TEMPERATURES.

FORECAST CONFIDENCE IS STILL RELATIVELY LOW CONCERNING SNOW LEVELS
AND POTENTIAL SNOWFALL ACCUMULATION EARLY NEXT WEEK. PLEASE
CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATED INFORMATION.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 2:33 PM PSTGale WarningMTR12 hr

Nearby

Gale Watches in California, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.